Can anyone tell me if they have used "Probiotics" DURING chemotherapy to assist with side affects?
HISTORY: During 2010-January 19, 2011 my husband completed his first 5 months of chemo treatment following Whipple surgery. During this chemo time, he had stomach spasms/cramping/gurgling and trapped gas feelings which could be quite severe. These symptoms were NOT relieved by using any over-the-counter meds. A prescribed med called Hyoscamine 0.125 worked initially but then it's effectiveness faded out. On our own, when the symptoms persisted after COMPLETION of 5 months chemo, we tried DIGESTIVE ENZYMES and they helped.
NOW, because my husband's cancer has recurred and he is once again receiving chemo for perhaps 6 months duration (GEMZAR and CISPLATIN), the above stomach symptoms have returned. We had his annual VA appointment today, and discussed using PROBIOTICS instead of digestive enzymes, and were advised to purchase a probiotic with 10 strains. So I did: "Ultimate Flora, 30 billion active culters with 10 probiotic strains." I gave him one today and he has had none of the stomach symptoms so far! He's done great. I just hope it continues...
But then I started thinking...
-Can a PROBIOTIC interfere when taken ALONG WITH CHEMO, and,
-If his WBC is at 2.1 now are there any reasons not to use PROBIOTICS???
I'll call his onocologist's office on Monday, but I really welcome any imput from this website! THANKS!